Central limit theorem for the bifurcation ratio of a random binary tree

Ken Yamamoto, Yoshihiro Yamazaki

    Research output: Contribution to journalArticle

    2 Citations (Scopus)

    Abstract

    In order to formulate and examine the central limit theorem for a binary tree numerically, a method for generating random binary trees is presented. We first propose the correspondence between binary trees and a certain type of binary sequences (which we call Dyck sequences). Then, the method for generating random Dyck sequences is shown. Also, we propose the method of branch ordering of a binary tree by means of only the corresponding Dyck sequence. We confirm that the method is in good consistency with the topological analysis of binary trees known as the Horton-Strahler analysis. Two types of central limit theorem are numerically confirmed, and the obtained results are expressed in simple forms. Furthermore, the proposed method is available for a wide range of the topological analysis of binary trees.

    Original languageEnglish
    Article number415002
    JournalJournal of Physics A: Mathematical and Theoretical
    Volume42
    Issue number41
    DOIs
    Publication statusPublished - 2009

    Fingerprint

    Random Trees
    Binary trees
    Binary Tree
    Central limit theorem
    Bifurcation
    theorems
    Binary sequences
    Binary Sequences
    Branch
    Correspondence
    Range of data

    ASJC Scopus subject areas

    • Mathematical Physics
    • Physics and Astronomy(all)
    • Statistical and Nonlinear Physics
    • Modelling and Simulation
    • Statistics and Probability

    Cite this

    Central limit theorem for the bifurcation ratio of a random binary tree. / Yamamoto, Ken; Yamazaki, Yoshihiro.

    In: Journal of Physics A: Mathematical and Theoretical, Vol. 42, No. 41, 415002, 2009.

    Research output: Contribution to journalArticle

    @article{8004335b721347b0a345b642315cdbb8,
    title = "Central limit theorem for the bifurcation ratio of a random binary tree",
    abstract = "In order to formulate and examine the central limit theorem for a binary tree numerically, a method for generating random binary trees is presented. We first propose the correspondence between binary trees and a certain type of binary sequences (which we call Dyck sequences). Then, the method for generating random Dyck sequences is shown. Also, we propose the method of branch ordering of a binary tree by means of only the corresponding Dyck sequence. We confirm that the method is in good consistency with the topological analysis of binary trees known as the Horton-Strahler analysis. Two types of central limit theorem are numerically confirmed, and the obtained results are expressed in simple forms. Furthermore, the proposed method is available for a wide range of the topological analysis of binary trees.",
    author = "Ken Yamamoto and Yoshihiro Yamazaki",
    year = "2009",
    doi = "10.1088/1751-8113/42/41/415002",
    language = "English",
    volume = "42",
    journal = "Journal of Physics A: Mathematical and Theoretical",
    issn = "1751-8113",
    publisher = "IOP Publishing Ltd.",
    number = "41",

    }

    TY - JOUR

    T1 - Central limit theorem for the bifurcation ratio of a random binary tree

    AU - Yamamoto, Ken

    AU - Yamazaki, Yoshihiro

    PY - 2009

    Y1 - 2009

    N2 - In order to formulate and examine the central limit theorem for a binary tree numerically, a method for generating random binary trees is presented. We first propose the correspondence between binary trees and a certain type of binary sequences (which we call Dyck sequences). Then, the method for generating random Dyck sequences is shown. Also, we propose the method of branch ordering of a binary tree by means of only the corresponding Dyck sequence. We confirm that the method is in good consistency with the topological analysis of binary trees known as the Horton-Strahler analysis. Two types of central limit theorem are numerically confirmed, and the obtained results are expressed in simple forms. Furthermore, the proposed method is available for a wide range of the topological analysis of binary trees.

    AB - In order to formulate and examine the central limit theorem for a binary tree numerically, a method for generating random binary trees is presented. We first propose the correspondence between binary trees and a certain type of binary sequences (which we call Dyck sequences). Then, the method for generating random Dyck sequences is shown. Also, we propose the method of branch ordering of a binary tree by means of only the corresponding Dyck sequence. We confirm that the method is in good consistency with the topological analysis of binary trees known as the Horton-Strahler analysis. Two types of central limit theorem are numerically confirmed, and the obtained results are expressed in simple forms. Furthermore, the proposed method is available for a wide range of the topological analysis of binary trees.

    UR - http://www.scopus.com/inward/record.url?scp=70449567507&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=70449567507&partnerID=8YFLogxK

    U2 - 10.1088/1751-8113/42/41/415002

    DO - 10.1088/1751-8113/42/41/415002

    M3 - Article

    AN - SCOPUS:70449567507

    VL - 42

    JO - Journal of Physics A: Mathematical and Theoretical

    JF - Journal of Physics A: Mathematical and Theoretical

    SN - 1751-8113

    IS - 41

    M1 - 415002

    ER -